Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 60, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 18, 2016, 8:22 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2016, 8:22 PM CDT (01:22 UTC)
- Expired
- Apr 18, 2016, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 23 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 8:53 PM CDT | FLASH FLOOD | Shreveport, LA | HIGH WATER REPORTED AT THE UNDERPASS OF CADDO AND COMMON STREETS. |
| Apr 18, 8:57 PM CDT | FLASH FLOOD | Shreveport, LA | HIGH WATER HAS FORCED THE CLOSURE OF THE FERN AND E. 70TH INTERSECTION. |
| Apr 18, 8:58 PM CDT | FLASH FLOOD | Shreveport, LA | HIGH WATER REPORTED AT LINE AVENUE AND RUTHERFORD. |
| Apr 18, 9:00 PM CDT | FLASH FLOOD | Shreveport, LA | NEARLY A FOOT OF WATER ON TYNNESIDE WAY IN SOUTH SHREVEPORT. |
| Apr 18, 9:02 PM CDT | FLASH FLOOD | Shreveport, LA | HIGH WATER ACROSS THE INTERSECTION OF MOUNT ZION ROAD AND LINWOOD AVEUNUE. ROADS BEGINNING TO WASH OUT. |
| Apr 18, 9:22 PM CDT | FLASH FLOOD | Shreveport, LA | MIDWAY AT HEARNE FLOODED AND CLOSED. |
| Apr 18, 9:23 PM CDT | FLASH FLOOD | Shreveport, LA | WEST 69TH STREET FLOODED AND CLOSED. |
| Apr 18, 9:24 PM CDT | FLASH FLOOD | Shreveport, LA | RANDOLPH AT FAIRY STREET FLOODED AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248
WGUS54 KSHV 190122
FFWSHV
LAC015-017-190445-
/O.NEW.KSHV.FF.W.0060.160419T0122Z-160419T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT MON APR 18 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 1145 PM CDT
* AT 818 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
FLOODED STREETS ACROSS THE METRO AREA WITH CLOUSURES. LIGHT TO
MODERATE RAINFALL CONTINUES THIS EVENING ACROSS THE WARNED AREA.
UP TO FOUR INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS
ALREADY OCCURRING AND RUNOFF WILL CONTINUE UNTIL NEARLY MIDNIGHT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...VIVIAN...HAUGHTON...GREENWOOD...BLANCHARD...
BENTON...PLAIN DEALING...OIL CITY...SAREPTA...MOORINGSPORT...HOSSTON...
RODESSA...BELCHER...IDA...GILLIAM...FOSTERS...EASTWOOD...BETHANY AND
DIXIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT GO AROUND ANY ROAD BARACADES SET IN
PLACE BY LAW ENFORCMENT.
&&
LAT...LON 3220 9404 3302 9404 3301 9351 3297 9353
3292 9347 3287 9345 3278 9347 3276 9345
3241 9344 3241 9337 3239 9343 3237 9340
3231 9343 3228 9341 3225 9362 3227 9362
3232 9366 3232 9371 3235 9377 3219 9395
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 7:53 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 18, 7:53 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CDT MON APR 18 2016
.AVIATION...
FOR THE ARKLATEX...IFR/MVFR WITH A SLOW CHANGE ANYTIME SOON UNDER
A BLOCK IN THE PATTERN. OUR CIGS MAY LIFT A BIT MIDDAY ON TUESDAY
AND MOST OF PRECIP WILL BE OVER LA/AR. SFC WINDS ARE LIGHT NE OR
CALM WITH LOW CIGS AND VSBY ISSUES WITH -RA/DZ. WE COULD SEE VLIFR
BRIEFLY AROUND DAYBREAK. ALOFT...OUR NE FLOW IS ONLY 1KFT
THICK...THEN VEERS TO S/SE 15-25KTS UP TO THE FRZ LEVEL AT
12KFT...THEN VEERS TO SW 20-50KTS INTO VARIOUS FLIGHT LEVELS. LATE
WEEK IMPROVEMENTS WILL BE ACCOMPANIED BY A WEAK FROPA. /24/
&&
.PREV DISCUSSION... /ISSUED 420 PM CDT MON APR 18 2016/
DISCUSSION...
COMPLICATED FORECAST TO SAY THE LEAST...AS THE N-S BAND OF
SHRA...WITH A CPL EMBEDDED TSRA...CONTINUES TO SLOWLY NUDGE E
ACROSS SW AR/NRN LA THIS AFTERNOON. STILL SEEING SOME HIGH
REFLECTIVITIES OVER WRN LA/PORTIONS OF SCNTRL AR...WITH TRENDS OF
THESE SHRA CONTINUING A SLOW MARCH EWD AND DIMINISHING LATER THIS
EVENING. MID LEVEL DRY AIR REMAINS EVIDENT ON THE MOSAIC RADAR
IMAGERY IN WAKE OF A WEAK SHORTWAVE OVER THE AREA...WHICH APPEARS
AS IF THIS WILL LINGER OVERNIGHT BEFORE THE NEXT SHORTWAVE ROTATES
AROUND THE NEARLY STATIONARY UPPER LOW PARKED OUT OVER THE
ROCKIES. BELIEVE THAT THE HEAVY RAIN THREAT WILL BE MINIMAL
TONIGHT...AND MAINLY CONFINED JUST E OF THE WATCH AREA THIS
EVENING BEFORE DIMINISHING. HOWEVER...AM STILL A BIT CONCERNED
WITH SCT CONVECTION DEVELOPING OVER THE HILL COUNTRY WHICH
CONTINUES TO TRAVERSE E AND MAY AFFECT PORTIONS OF DEEP E TX LATER
THIS EVENING SHOULD IT HOLD TOGETHER. HOWEVER...THIS CONVECTION
WILL ENCOUNTER MORE STABLE AIR OVER OUR REGION AND GIVEN THE LACK
OF TIME THIS AFTERNOON FOR ADDITIONAL HEATING...BELIEVE IT WILL
NOT HAVE MUCH TIME TO RECOVER MUCH THIS EVENING. DID TRIM BACK THE
FLASH FLOOD WATCH FOR NE TX N OF I-20...AS WELL AS MCCURTAIN
COUNTY OK AND SW AR...BUT DID MAINTAIN THE WATCH FOR E TX ALONG/S
OF I-20...AS WELL AS WCNTRL LA THROUGH 12Z TUESDAY TO ACCOUNT FOR
THE HILL COUNTRY CONVECTION...AND THE POTENTIAL THAT THE WATCH
WILL BE EXPANDED IN TIME AND POSSIBLY AREA TUESDAY WITH THE NEXT
ROUND OF CONVECTION EXPECTED TO MOVE THROUGH THE AREA.
DID MAINTAIN LIKELY/CATEGORICAL POPS AREAWIDE...BUT THE SHORT TERM
PROGS ARE CONSISTENT WITH WIDESPREAD ONE-HALF INCH TO THREE-
QUARTERS OF AN INCH OF QPF TUESDAY...WHICH SHOULD NOT RESULT IN
FLOODING ISSUES. HOWEVER...THE POTENTIAL FOR HEAVY RAIN MAY
INCREASE WEDNESDAY AS ANOTHER SHORTWAVE ROUNDS THE UPPER LOW INTO
THE REGION AS IT DRIFTS EWD INTO ERN NE/IA/ERN KS/NW MO. CAN/T
RULE OUT AN ISOLATED SVR STORM OR TWO WEDNESDAY AS WELL BUT
INSTABILITY WILL BE LIMITED WITH THE DENSE CLOUD COVER AND LACK OF
RESULTANT INSTABILITY EXPECTED. HOWEVER...STRONG SUB-SVR WIND
GUSTS MAY STILL DOWN A FEW TREES GIVEN THE SATURATED GROUND IN
PLACE AREAWIDE.
THE UPPER LOW SHOULD BEGIN TO OPEN THURSDAY AND SHIFT E ACROSS
THE MS VALLEY...IN RESPONSE SE STATES/FLA UPPER RIDGE FINALLY
BREAKING DOWN AND RIDGING ALOFT EXPANDING EWD ACROSS THE W. THIS
WILL RESULT IN THE FINAL TROUGH PASSAGE/SCT CONVECTION MOVING
THROUGH THE AREA THURSDAY. AFTERWARDS...A WEAK COLD FRONTAL
PASSAGE WILL RESULT IN DRIER AIR ADVECTING SWD INTO THE
REGION...SETTING THE STAGE FOR A WARM...DRY...BUT LESS HUMID
WEEKEND AS RIDGING ALOFT EXPANDS EWD ACROSS THE SRN PLAINS/LOWER
MS VALLEY. SHOULD START TO SEE MOISTURE ADVECTION RETURN SUNDAY
WITH ISOLATED CONVECTION POSSIBLE LATE AS THE NEXT CLOSED LOW
TAKES UP RESIDENCE OVER THE FOUR- CORNERS/ROCKIES LATE IN THE
WEEKEND/EARLY NEXT WEEK.
PRELIMS TO FOLLOW BELOW...
15
PREV DISCUSSION... /ISSUED 128 PM CDT MON APR 18 2016/
AVIATION...
FOR THE 18/18Z TAFS...AXIS OF MODERATE TO OCCASIONALLY HEAYY RAIN
CONTINUES TO DRIFT SLOWLY EWD ACROSS EXTREME ERN TX INTO SW AR AND
WRN LA. BACK EDGE OF THE RAIN HAS EXITED TYR/GGG AND WILL SOON AT
LFK WHILE ELD/MLU REMAIN JUST OUTSIDE OF THE ERN EDGE OF THE RAIN.
CIGS WILL BE VARYING BETWEEN IFR AND MVFR FOR MUCH OF THE TAF PD
WITH SOME OCCCASIONAL PERIODS OF LOW VFR CIGS POSSIBLE LATER THIS
AFTERNOON WHEN BREAKS IN THE RAIN OCCUR. DO EXPECT A LULL IN RAIN
OVERNIGHT BUT ADDITIONAL CONVECTION IS EXPECTED ON TUESDAY AS NEW
IMPULSES OF UPPER LEVEL ENERGY MOVE IN FROM THE WEST. WINDS WILL
MAINTAIN E/SE COMPONENTS WITH SPEEDS GENERALLY AT 10 KTS OR LESS.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 74 64 75 / 70 80 50 60
MLU 62 73 63 76 / 80 80 60 60
DEQ 59 73 62 75 / 50 70 50 50
TXK 60 73 63 75 / 60 80 50 60
ELD 62 72 63 74 / 80 80 60 60
TYR 64 75 65 76 / 50 80 50 60
GGG 64 74 64 75 / 50 80 50 60
LFK 66 75 65 77 / 50 80 50 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR LAZ001-002-010-017.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR TXZ136>138-149>153-
165>167.
&&
24/15Hazardous weather outlook, Apr 18, 12:25 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1225 PM CDT MON APR 18 2016 ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-191100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO- BOSSIER-DE SOTO-SABINE-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1225 PM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT FOR ALL OF EAST TEXAS...WESTERN LOUISIANA...ADJACENT SOUTHWEST ARKANSAS AND WESTERN LOUISIANA. PERIODS OF MODERATE TO AT TIMES HEAVY RAINFALL WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING THIS EVENING WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE THAT WILL EJECT NORTHEAST OVER THE AREA. GROUNDS REMAIN SATURATED IN WAKE OF WIDESPREAD ONE TO IN EXCESS OF THREE INCHES OF RAIN THAT HAS FALLEN...WHICH MAY RESULT IN ISOLATED FLASH FLOODING AND FLOODING OF LOW LYING...POOR DRAINAGE AREAS. ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO INCH...WITH ISOLATED AMOUNTS UP TO TWO INCHES OVER DEEP EAST TEXAS AND WESTCENTRAL LOUISIANA...ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ADDITIONAL SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE AREA TUESDAY WITH THE PASSAGE OF ANOTHER UPPER LEVEL DISTURBANCE. ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH ARE EXPECTED...WHICH MAY RESULT IN MINOR FLOODING OF LOW LYING...POOR DRAINAGE AREAS. A STRONGER DISTURBANCE WILL YIELD ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WEDNESDAY...SOME OF WHICH MAY CONTAIN LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. ISOLATED STRONG STORMS CAN NOT BE RULED OUT AS WELL...WITH STRONG WINDS WHICH MAY EASILY UPROOT TREES GIVEN THE SATURATED GROUND IN PLACE. THE RAIN LOOKS TO DIMINISH THURSDAY AFTERNOON WITH THE PASSAGE OF A WEAK COLD FRONT THAT WILL MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING FOR RAINFALL OR FLOOD REPORTS. ARZ061-072-073-LAZ003>006-011>014-018>022-191100- NEVADA-COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-RED RIVER- BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE- 1225 PM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO INCREASE THIS AFTERNOON OVER SOUTHCENTRAL ARKANSAS AND THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA...AHEAD OF A SLOW MOVING UPPER LEVEL DISTURBANCE THAT WILL DRIFT SLOWLY EAST ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MAINLY WEST OF A DRY PRONG TO ARCADIA LOUISIANA...TO MAGNOLIA AND PRESCOTT ARKANSAS LINE...WITH MINOR FLOODING OF LOW LYING...POOR DRAINAGE AREAS POSSIBLE. THESE SHOWERS AND ISOLATED THUNDERSTORMS SHOULD PERSIST THROUGH THIS EVENING BEFORE DIMINISHING LATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ADDITIONAL SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE AREA TUESDAY WITH THE PASSAGE OF ANOTHER UPPER LEVEL DISTURBANCE. A STRONGER DISTURBANCE WILL YIELD ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WEDNESDAY...SOME OF WHICH MAY CONTAIN LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING. ISOLATED STRONG STORMS CAN NOT BE RULED OUT AS WELL...WITH STRONG WINDS WHICH MAY EASILY UPROOT TREES GIVEN THE SATURATED GROUND IN PLACE. THE RAIN LOOKS TO DIMINISH THURSDAY EVENING WITH THE PASSAGE OF A WEAK COLD FRONT THAT WILL MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGER...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:23 AM CDT | River Flood Warning | SHV | Bienville, Bossier | 25 days |
| Apr 19, 10:17 AM CDT | River Flood Warning | SHV | Caddo | 6 days |
| Apr 19, 4:36 PM CDT | Special Weather Statement | SHV | Union | 39 min |
| Apr 19, 4:40 PM CDT | Areal Flood Advisory | SHV | Bienville, Lincoln | 3 hr |
| Apr 19, 4:48 PM CDT | Flash Flood Warning | SHV | Bienville, Lincoln | 3 hr |
| Apr 19, 5:26 PM CDT | Areal Flood Advisory | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 3 hr |
| Apr 19, 5:28 PM CDT | Areal Flood Advisory | SHV | Natchitoches | 3 hr |
| Apr 19, 6:19 PM CDT | Special Weather Statement | SHV | Caddo | 41 min |
| Apr 19, 6:37 PM CDT | Special Weather Statement | SHV | Bossier | 38 min |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.